Nebraska, 2003Damaging Winds in Nebraska, June 9, 2003
June 9, 2003 · NWS FSD · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 9, 2:20 PM CST, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 9, 2:20 PM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 PM CDT MON JUN 9 2003
SFC LOW NR FSD ATTM AND WL CONT TO LIFT NEW DURING THE MORNING.
PRECIP PRETTY MUCH OVR ACRS CWA. AS LOW LIFTS NEWD...LOW CLDS WL
SWING SEWD/DEVELOP AS DAY PROGRESSES. SO WUD EXPECT MOST AREAS TO BE
MOCLDY THIS AFTN. CUD BE AN ISOLD RW- ACRS SW MN THIS AFTN WITH CYC
FLOW AND WEAK INSTABIL...BUT WL LEAVE DRY FOR NOW. TEMPS WL NOT BE
AS WARM TODAY WITH CLDS EXPECTED TO DEVELOP.
FNT ASSOCD WITH SFC LOW SHUD WEAKEN S OF ARE TODAY WITH GENLY DRY WX
OVERNIGHT. ANOTHER S/W WL APPROACH CWA LATE TONIGHT INTO WED AND WL
BRING ANOTHER CHC OF TRW ESPEC WED AFTN AND NIGHT. WAVE NOT QUITE AS
STRONG AS CURRENT S/W...HWVR ETA IS STGER ON WAVE WITH POT FOR
ANOTHER ROUND OF SVR WX WED AFTN AND EVE. WL NOT MENTION SVR IN ZFP
BUT WL MENTION POT IN HWO FOR WED AFTN AND EVE.
FNT ASSOCD WITH THIS WAVE WL LIKELY STALL OR WASH OUT S OF CWA ON
THU...AND MAY BE ENUF OF A BNDRY TO TRIGGER A FEW TRW ACRS THE FAR S
FOR A FEW DAYS. HARD TO TIME WEAK WAVES THRU FRI...BUT IT LOOKS LIKE
LATEST MRF BUILDS RIDGE ALOFT OVR CWA THIS WEEKEND.
.FSD...NONE
Hazardous weather outlook, Jun 9, 9:50 AM CST, 9 hours 35 minutes before
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003-
012>014-020>022-031-032-NEZ013-014-101200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 AM CDT MON JUN 09 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ACROSS NORTH
CENTRAL NEBRASKA AND SOUTH CENTRAL SOUTH DAKOTA. A FAVORABLE WIND
FIELD SUPPORTS ORGANIZED THUNDERSTORM ACTIVITY...WITH LARGE HAIL
AND DAMAGING WINDS POSSIBLE IN THESE AREAS BEFORE 600 PM CDT. THE
STORMS ARE THEN EXPECTED TO BECOME MORE LINEAR AS THEY PROGRESS
EAST...BRINGING MAINLY A HIGH WIND THREAT TO THOSE AREAS EAST OF
A HURON TO WAGNER LINE...ALTHOUGH HAIL WILL STILL BE A THREAT.
THESE THUNDERSTORMS SHOULD REACH THE INTERSTATE 29 CORRIDOR
AROUND 800 PM CDT...AND INTO SOUTHWEST MINNESOTA AND NORTHWEST
IOWA BETWEEN 1000 PM AND MIDNIGHT. WHILE ISOLATED TORNADOES WILL
BE POSSIBLE...MAINLY IN SOUTH CENTRAL SOUTH DAKOTA...THE DEEP LOW
LEVEL MOISTURE NEEDED FOR TORNADO PRODUCTION IS LACKING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER FRONT WILL MOVE INTO THE REGION LATE WEDNESDAY AFTERNOON
AND NIGHT. THIS FRONT WILL TRIGGER SCATTERED THUNDERSTORMS OVER
THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY SOUTH
OF INTERSTATE 90 AND WEST OF INTERSTATE 29.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY AFTER 400 PM CDT OVER THE JAMES
VALLEY
AND EAST OF THIS AREA AFTER 600 PM CDT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
08
In the hours before
Local storm report, Jun 9, 6:23 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
723 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM ALLEN NE .75 INCH HAIL
06/09/03 DIXON REPORTED BY STORM
SPOTTER.Local storm report, Jun 9, 6:41 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
741 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0624 AM 5 W YANKTON SD 1 INCH HAIL
06/09/03 YANKTON REPORTED BY STORM
SPOTTER.
0625 AM YANKTON SD 1.75 INCH HAIL
06/09/03 YANKTON REPORTED BY STORM
SPOTTER.
0655 AM 7 W YANKTON SD 1 INCH HAIL
06/09/03 YANKTON REPORTED BY STORM
SPOTTER.
0728 AM 5 SSE WOONSOCKET SD 1.25 INCH HAIL
06/09/03 SANBORN REPORTED BY STORM
SPOTTER.
0735 AM WOONSOCKET SD 1.5 INCH HAIL
06/09/03 SANBORN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 9, 6:44 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
744 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0719 PM WESSINGTON SPGS SD 1 INCH HAIL
06/09/03 JERAULD REPORTED BY MEDIA.
0719 PM 1 NW WOONSOCKET SD 1.5 INCH HAIL
06/09/03 SANBORN MOSTLY QUARTER SIZE
HAIL. REPORTED BY STORM
SPOTTER.
0735 PM WOONSOCKET SD 1.5 INCH HAIL
06/09/03 SANBORN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 9, 6:45 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
745 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM HUBBARD NE .75 INCH HAIL
06/09/03 DAKOTA REPORTED BY STORM
SPOTTER.Local storm report, Jun 9, 6:52 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
752 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0612 PM SPRINGFIELD SD 1.75 INCH HAIL
06/09/03 BON HOMME REPORTED BY STORM
SPOTTER.
0655 PM 7 W YANKTON SD 2 INCH HAIL
06/09/03 YANKTON REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 9, 7:04 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
804 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0757 AM FORESTBURG SD 1.5 INCH HAIL
06/09/03 SANBORNThunderstorm Wind, Dixon
- When
- June 9, 7:25 PM CST
- Where
- Dixon County, Emerson
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.283, -96.717
Thunderstorm winds caused tree and power line damage, resulting in power outages. Large trees downed by the winds blocked state highway 35.
Thunderstorm Wind, Dixon
- When
- June 9, 7:26 PM CST
- Where
- Dixon County, Emerson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.283, -96.717
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 9, 2003$7.1 million · F3 · 16 events
- Tornadoes and Hail in Nebraska, June 9, 20031 injured · $5.1 million · F1 · 21 events
- Rip Current in Florida, June 9, 20031 death · 1 event
- Hail and Damaging Winds in Texas, June 9, 2003$955,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in Texas, June 9 to 10, 2003$137,000 · 1.25 in hail · 23 events
- Tornado and Hail in South Dakota, June 9, 2003$55,000 · F1 · 9 events
- Damaging Winds in South Dakota, June 9, 20032 injured · $100,000 · 69 kt wind · 2 events
- Hail and Damaging Wind in Kansas, June 9, 2003$125,000 · 56 kt wind · 3 events
- Flash Flooding and Damaging Winds in Texas, June 9 to 10, 2003$100,000 · 55 kt wind · 4 events
- Tornado and Damaging Wind in Iowa, June 9, 2003$100,000 · F0 · 2 events
- Flash Flood in Iowa, June 9, 2003$100,000 · 1 event
- Hail in South Dakota, June 9, 2003$50,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368244, 5368245.